Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 24, 2021, 4:36 PM MDT for Hamilton County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 4:36 PM MDT (22:36 UTC)
- Expired
- Jun 24, 2021, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:06 PM MDT | HAIL 1.75 | 8 N Coolidge, KS | GOLF BALL SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -689 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243
WWUS83 KDDC 242236
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
436 PM MDT Thu Jun 24 2021
KSZ061-242315-
Hamilton KS-
436 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 515 PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hartman, or 12 miles northwest of Coolidge, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Hamilton County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Kansas.
LAT...LON 3824 10205 3826 10204 3826 10176 3800 10178
3808 10205
TIME...MOT...LOC 2235Z 279DEG 9KT 3821 10211
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:23 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 24, 3:23 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 423 PM CDT Thu Jun 24 2021 ...Updated Aviation... .SHORT TERM...(This evening through Friday) Issued at 114 PM CDT Thu Jun 24 2021 An area of low pressure at the surface will move slowly east into central Kansas. South of this area of low pressure this evening a dry line will extend across south central Kansas into the panhandle of Texas. A cold front appears to extend WSW from the surface low across southwest Kansas into extreme southeast Colorado. CAMS earlier this afternoon appear to be coming into better agreement with the warm 700mb temperatures limiting convection along the dry line. The area more favorable for developing convection being further west, in/near SE Colorado, ahead of an eastward moving 400mb PVU. As scattered thunderstorms develop in this area late today they will move east northeast into southwest Kansas early this evening where they will encounter our west to east surface boundary/cold front. Just north of this boundary the mid levels will be cooling during the evening and there will be better 0-6km shear along with decent mid level instability. As a result the thunderstorms that develop and/or move into southwest Kansas this evening will have a very good chance of increasing in coverage and strengthening. This area of increased convection will continue to track northeast and is currently expected to exit the county warning area early Friday morning. A few storms before midnight tonight will be capable of producing strong damaging winds given the high cloud bases and forecast dcape. also could see a few of the strongest storms producing up to 2 inch hail. On Friday any lingering early morning convection will exit southwest Kansas as a surface boundary/cold front briefly stalls out across south central Kansas and near the Oklahoma border. Temperatures will on average be around 10 degrees cooler compared to earlier this Thursday afternoon with the exception of locations near the Oklahoma border where the surface boundary will be located. Late day heating and moisture convergence along this boundary will give way to a chance for afternoon thunderstorms, especially south and east of Dodge City. Mid level lapse rates by the NAM forecast to be around 8c/km or greater with 0-6km shear values of 30 to 40 knots. Given the late day heating expected there will be a chance that some of the afternoon thunderstorms on Friday will be severe. .LONG TERM...(Friday night through Thursday) Issued at 114 PM CDT Thu Jun 24 2021 For Friday night...models seem to be coming into better agreement with a surface boundary/cold front being located from south central Kansas, across the panhandle of Oklahoma into extreme northeast New Mexico as an upper level trough, associated near the nose of a 250mb jet, approaches from the west. What convection that was developing near/north of this surface boundary, ahead of the upper trough and near the 11-14c 700mb temperature gradient Friday afternoon will continue to increase in coverage as it moves east. A few of these storms may be strong to severe with large hail and strong damaging winds early Friday night based on 30-40knot 0-6km shear and models suggesting moderate instability near the surface boundary. Later shifts will also have to monitor the potential for an area of more organized convection later Friday night exiting Colorado and crossing parts of southwest Kansas. An upper level trough will briefly establish itself across the central United States over the weekend as an upper high builds across the Pacific Northwest and British Columbia. Models remain in decent agreement with several upper level waves dropping south out of Canada along the northern flow, just west of the slow moving upper trough, Saturday and Sunday and as they approach southwest Kansas this weekend there will be ongoing chances for precipitation. Widespread severe weather is not anticipated at this time late Saturday through Sunday but cloud cover and ongoing chances for precipitation will keep temperatures unseasonably cool. Latest guidance is picking up on this trend with highs in some areas only climbing into the upper 70s for highs Saturday and Sunday afternoon as high pressure at the surface builds south across the Central Plains. For early next week a slow warming trend will begin with temperatures climbing back to more seasonal readings (90s) by mid week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 423 PM CDT Thu Jun 24 2021 VFR will continue to prevail through this TAF cycle, outside of any convective impacts. A shortwave is expected to pass during the evening hours, producing isolated to scattered thunderstorm coverage. Followed the latest HRRR/18z NAM as a template for thunderstorm timing at the airports, with enough confidence to include convective TEMPO groups at each terminal. Primary threat from any storms will be strong erratic outflow winds to near 50 kts. Outside of convection, winds will be variable in direction, but generally maintain a northerly component through the balance of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 94 65 83 / 30 30 80 40 GCK 66 90 62 81 / 30 30 80 30 EHA 65 93 60 82 / 20 30 70 40 LBL 68 94 62 82 / 30 30 80 40 HYS 68 89 64 81 / 50 40 70 30 P28 75 99 68 86 / 20 50 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ066-080-081- 088>090. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Turner
Hazardous weather outlook, Jun 24, 12:23 AM MDT, 16 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 123 AM CDT Thu Jun 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-251200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 123 AM CDT Thu Jun 24 2021 /1223 AM MDT Thu Jun 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A heat advisory is in effect for portions of the forecast area. See message for details. A few storms will be possible during the afternoon and evening hours, mainly across the northern zones. Here, damaging winds may occur with the strongest storms. Some hail cannot be ruled out as well. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Storms will be possible during this period. Some strong to perhaps severe storms may be possible Friday afternoon and evening. The main threat is wind and perhaps some hail. Days 2-7 Hazards ---------------- * Friday - Lightning: Significant risk - Severe thunderstorm: Limited risk - Excessive heat: Elevated risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jun 24, 4:36 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
436 PM MDT Thu Jun 24 2021
KSZ061-242315-
Hamilton KS-
436 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 515 PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hartman, or 12 miles northwest of Coolidge, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Hamilton County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Kansas.
LAT...LON 3824 10205 3826 10204 3826 10176 3800 10178
3808 10205
TIME...MOT...LOC 2235Z 279DEG 9KT 3821 10211
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:43 PM MDT | Special Weather Statement | DDC | Lane | 32 min |
| Jun 23, 9:00 PM MDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 25 min |
| Jun 23, 9:27 PM MDT | Special Weather Statement | DDC | Lane | 33 min |
| Jun 23, 10:02 PM MDT | Special Weather Statement | DDC | Ness | 28 min |
| Jun 23, 10:28 PM MDT | Special Weather Statement | DDC | Ellis | 47 min |
| Jun 23, 11:19 PM MDT | Special Weather Statement | DDC | Rush | 56 min |
| Jun 23, 11:50 PM MDT | Heat Advisory | DDC | Barber, Clark, Comanche, Kiowa, Pratt, Stafford | 18 hr |
| Jun 23, 11:55 PM MDT | Special Weather Statement | DDC | Pawnee | 65 min |
| Jun 24, 12:19 AM MDT | Special Weather Statement | DDC | Ellis | 41 min |
| Jun 24, 4:41 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 49 min |
| Jun 24, 5:25 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 35 min |
| Jun 24, 5:31 PM MDT | Special Weather Statement | DDC | Morton | 44 min |
| Jun 24, 5:56 PM MDT | Special Weather Statement | DDC | Kearny | 49 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.